Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 18, 2021, 2:35 AM EDT for Craig County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 2:35 AM EDT (06:35 UTC)
- Expired
- Aug 18, 2021, 3:00 AM EDT
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.00 in
- Wind
- 40
County Craig County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
446
WWUS81 KRNK 180635
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
235 AM EDT Wed Aug 18 2021
VAZ018-019-WVZ044-507-180700-
Craig VA-Alleghany VA-Eastern Greenbrier WV-Monroe WV-
235 AM EDT Wed Aug 18 2021
...A gusty shower will impact portions of west central Alleghany
County in west central Virginia, western Craig County in
southwestern Virginia, south central Greenbrier and eastern Monroe
Counties in southeastern West Virginia through 300 AM EDT...
At 234 AM EDT, Doppler radar was tracking a gusty shower over
Maggie, or 7 miles west of Sinking Creek, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alleghany...
Ronceverte...
Paint Bank...
Glace...
Organ Cave...
Sweet Springs...
and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 400 AM EDT for southwestern
and west central Virginia.
&&
LAT...LON 3735 8035 3736 8045 3778 8051 3774 8018
TIME...MOT...LOC 0634Z 189DEG 28KT 3744 8042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 12:55 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 18, 12:55 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1255 AM EDT Wed Aug 18 2021
.SYNOPSIS...
The remains of Fred will track slowly north through the
southern Appalachians through the morning hours. Once Fred moves
by this afternoon, look for a return to typical August weather
through the end of the week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1240 AM EDT Wednesday...
The main northeastward-moving rain band associated with Fred is
currently moving through the forecast area. Areas to the west
of this line are generally out of the woods as far as tornadoes
are concerned, and this is where the watch has been trimmed
back. To the east and especially along the main convective line,
there are several embedded circulations that are possibly
resulting in quick tornadic touchdowns. These cells are in an
area of high effective shear and continue to ingest rich low
level moisture and warm air.
We will likely be trimming back the flash flood watch with the
next package, and will continue to drop counties from the
tornado watch as the line moves east northeast.
As of 800 PM EDT Tuesday...
Flash Flood Watch remains in effect along and west of the
Blue Ridge
Tornado Watch 446 remains in effect from the Roanoke Valley
into northwest North Carolina.
Main band of showers and thunderstorms from the
Tennessee/Virginia border into eastern Georgia will rotate
north-northeast as Tropical Depression Fred moves across the
southern Appalachians. Have made slight adjustments to the
timing of the rainfall based on this track and the latest radar
trends. Expecting a rough estimate of this band not reaching
Lynchburg and Danville until around midnight.
Models are in close agreement in terms of moving Fred out of here by
Wednesday morning, but will likely see residual instability per
clearing and plenty of low level moisture to keep threat of
showers/storms around into Wednesday afternoon, though think
coverage will become more scattered. Under cloudy skies, low
temperatures tonight into Wednesday morning will range from the
lows 60s in the west to the lower 70s in the east.
High temperatures Wednesday will warm with the south to
southwest flow and increasing sunshine behind Fred. Scattered
convection may hold temperatures down. High temperatures
Wednesday will vary from the mid 70s to around 80 degrees in the
west, to the mid 80s in the east.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
As of 145 PM EDT Tuesday...
An upper level trough will track eastward over the Great Lakes,
which should bring more chances of showers and thunderstorms.
As the remnants of Tropical Storm Fred head toward the Northeast
during Wednesday night and Thursday, the prolonged rainfall chances
should begin to diminish. Meanwhile, an upper level trough will
spread eastward from the Great Lakes on Thursday and reach western
Pennsylvania by Friday. This feature should promote more typical
diurnal convection with chances of showers and thunderstorms for
both afternoons of Thursday and Friday.
Although the rainfall rates will not be as efficient due to the
tropical moisture from Fred exiting the Mid Atlantic, there could
still be hydrological concerns from any strong thunderstorms given
the wet soil conditions and the noteworthy rainfall over the past
several days. Confidence is highest along and west of the Blue Ridge
for the formation of convection, but the activity may spread
eastward into the Piedmont. Temperatures should trend slightly
cooler for Friday and Friday night due to the proximity of the upper
level trough.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 145 PM EDT Tuesday...
After the upper level trough influences the Mid Atlantic weather
this weekend, ridging will take place to bring warmer conditions.
An upper level trough should pass over Pennsylvania during Saturday
and exit off the New Jersey coast by Sunday. The close proximity of
this trough should continue the daily threat of afternoon showers
and thunderstorms for this weekend. Temperatures should begin to
increase a little by Sunday and Monday as a broad upper level ridge
over the lower Mississippi River Valley begins to nudge the heights
aloft upward across the Appalachian Mountains. Another upper level
trough passing over eastern Canada by Tuesday should slow the
progression of the expanding ridge across the Mid Atlantic. Chances
of afternoon showers and thunderstorms will continue but may become
more confined to locations along and west of the Blue Ridge.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 1245 AM EDT Wednesday...
Numerous showers and scattered thunderstorms will continue
across southwest Virginia, northwest North Carolina and
southeast West Virginia through the early morning hours.
Moderate to heavy rain with IFR to MVFR visibilities is likely
at KROA, KBCB and KLWB from 02-07Z /10PM-3AM and KLYH and KDAN
from 06-10z/2-6AM.
In addition, ceilings across the region will remain at LIFR to
IFR levels through noon/16Z today. Ceilings will gradually lift
in the afternoon but most TAF sites will improve to VFR until
after 20Z/4PM.
Winds will turn from the east and southeast tonight to the west
and southwest on Wednesday as the tropical depression passes
just to the west. Wind gusts up to 25 knots are likely with
gusts as high as 50 knots along the highest ridges of the
Appalachians tonight. Have added LLWS to most of the TAFs for
overnight.
Above average confidence on wind and rainfall timing, moderate
confidence on when the ceilings and visibilities will lift.
Extended Aviation Discussion...
Tonight into the weekend, diurnal driven storms are expected
with Sub-VFR conditions, but looks like isolated to scattered
coverage, though models vary on this, so confidence is low.
&&
.HYDROLOGY...
As of 800 PM EDT Tuesday...
Fred will likely bring an average of 1 to 2 inches across most of
the area, with highest amounts of 4 to 6 inches possible along the
southern Blue Ridge/Appalachians of TN/NC. Local studies indicate
that 5 inches of rain in 24 hours can lead to landslides, so not out
of the question that areas along the southern Blue Ridge,
including Galax/Hillsville/Meadows of Dan to Boone may get this
amount of rain. The speed of the system will make the
difference, and how long southeast flow remains.
Even with these rainfall amounts, rivers are running low, and
the threat of river flooding is low for now. Main threat will
be flash flooding.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until noon EDT today for VAZ007-009>020-
022>024-032>035.
NC...Flash Flood Watch until noon EDT today for NCZ001>003-018-019.
WV...Flash Flood Watch until noon EDT today for WVZ042>044-507-508.
&&
SYNOPSIS...WP
NEAR TERM...AMS/KK/SH
SHORT TERM...PW
LONG TERM...PW
AVIATION...KK/WP
HYDROLOGY...AMS/WPHazardous weather outlook, Aug 18, 1:59 AM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 159 AM EDT Wed Aug 18 2021 NCZ001>003-018-019-VAZ009-012-013-015-016-190600- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-Grayson- Carroll- 159 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ014-017-032-033-190600- Montgomery-Floyd-Patrick-Franklin- 159 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 446 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ004-005-VAZ043-190600- Stokes-Rockingham-Henry- 159 AM EDT Wed Aug 18 2021 ...TORNADO WATCH 446 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall could lead to localized flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ020-190600- Yadkin- 159 AM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall could lead to localized flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ007-010-011-019-020-024-035-WVZ042>044-507-508-190600- Tazewell-Bland-Giles-Alleghany VA-Bath-Rockbridge-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 159 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ018-022-023-034-190600- Craig-Roanoke-Botetourt-Bedford- 159 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 446 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ045>047-058-059-190600- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 159 AM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Showers and thunderstorms from the remnants of Fred will continue overnight. Localized flash flooding is possible. In addition, some storms may become severe with damaging winds and an isolated tornado as the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall could lead to localized flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ006-VAZ044-190600- Caswell-Pittsylvania- 159 AM EDT Wed Aug 18 2021 ...TORNADO WATCH 446 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall could lead to localized flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Local storm report, Aug 18, 2:15 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 AM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND DMG 3 WNW WOODVILLE 36.52N 80.53W
08/18/2021 SURRY NC 911 CALL CENTER
TREE DOWN.
&&
AMSLocal storm report, Aug 18, 2:16 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 AM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 SSE STATE ROAD 36.29N 80.85W
08/17/2021 SURRY NC 911 CALL CENTER
TREE DOWN.
&&
AMSLocal storm report, Aug 18, 2:17 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 AM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 1 SSW PILOT MOUNTAIN 36.37N 80.48W
08/18/2021 SURRY NC 911 CALL CENTER
TREE DOWN.
&&
AMSLocal storm report, Aug 18, 2:18 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 AM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG 1 W TOAST 36.50N 80.65W
08/18/2021 SURRY NC 911 CALL CENTER
TREE DOWN.
&&
AMSSpecial weather statement, Aug 18, 2:23 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
223 AM EDT Wed Aug 18 2021
VAZ032-043-180700-
Henry VA-Patrick VA-
223 AM EDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of
west central Henry and eastern Patrick Counties through 300 AM EDT...
At 223 AM EDT, Doppler radar was tracking a strong thunderstorm over
Patrick Springs, or near Stuart, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stuart...
Bassett...
Sanville...
Critz...
Patrick Springs...
Philpott Dam...
and Stanleytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM EDT for north central
North Carolina...and south central, southwestern and west central
Virginia.
&&
LAT...LON 3657 8015 3660 8031 3684 8019 3673 7993
TIME...MOT...LOC 0623Z 223DEG 18KT 3664 8020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WPSpecial weather statement, Aug 18, 2:35 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
235 AM EDT Wed Aug 18 2021
VAZ018-019-WVZ044-507-180700-
Craig VA-Alleghany VA-Eastern Greenbrier WV-Monroe WV-
235 AM EDT Wed Aug 18 2021
...A gusty shower will impact portions of west central Alleghany
County in west central Virginia, western Craig County in
southwestern Virginia, south central Greenbrier and eastern Monroe
Counties in southeastern West Virginia through 300 AM EDT...
At 234 AM EDT, Doppler radar was tracking a gusty shower over
Maggie, or 7 miles west of Sinking Creek, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alleghany...
Ronceverte...
Paint Bank...
Glace...
Organ Cave...
Sweet Springs...
and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 400 AM EDT for southwestern
and west central Virginia.
&&
LAT...LON 3735 8035 3736 8045 3778 8051 3774 8018
TIME...MOT...LOC 0634Z 189DEG 28KT 3744 8042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:26 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 49 min |
| Aug 17, 9:57 PM EDT | Flash Flood Warning | RNK | Grayson | 5 hr |
| Aug 17, 10:13 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 6 hr |
| Aug 17, 10:43 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 7 hr |
| Aug 17, 11:26 PM EDT | Areal Flood Advisory | RNK | Bland, Wythe | 5 hr |
| Aug 17, 11:38 PM EDT | Special Weather Statement | RNK | City of Galax | 37 min |
| Aug 18, 12:15 AM EDT | Areal Flood Advisory | RNK | Floyd, Franklin, Giles, Henry, Montgomery, Patrick and 6 more | 6 hr |
| Aug 18, 12:22 AM EDT | Special Weather Statement | RNK | Carroll | 23 min |
| Aug 18, 12:24 AM EDT | Tornado Warning | RNK | Carroll | 21 min |
| Aug 18, 12:48 AM EDT | Special Weather Statement | RNK | Carroll | 27 min |
| Aug 18, 1:01 AM EDT | Tornado Warning | RNK | Carroll, Patrick | 29 min |
| Aug 18, 1:38 AM EDT | Special Weather Statement | RNK | Giles | 37 min |
| Aug 18, 1:59 AM EDT | Areal Flood Advisory | RNK | Craig | 3 hr |
| Aug 18, 2:02 AM EDT | Special Weather Statement | RNK | Montgomery | 28 min |
| Aug 18, 2:10 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson | 5 hr |
| Aug 18, 2:23 AM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Aug 18, 2:44 AM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 31 min |
| Aug 18, 2:51 AM EDT | Special Weather Statement | RNK | Henry | 24 min |
| Aug 18, 3:08 AM EDT | Areal Flood Warning | RNK | Grayson | 6 hr |
| Aug 18, 3:18 AM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Aug 17, 8:50 PM EDT | Special Weather Statement | RNK | Wilkes | 25 min |
| Aug 17, 9:03 PM EDT | Special Weather Statement | RNK | Yadkin | 27 min |
| Aug 17, 10:13 PM EDT | Special Weather Statement | RNK | Wilkes | 32 min |
| Aug 17, 10:47 PM EDT | Tornado Warning | RNK | Surry, Wilkes, Yadkin | 28 min |
| Aug 17, 11:15 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 30 min |
| Aug 17, 11:49 PM EDT | Special Weather Statement | RNK | Yadkin | 26 min |
| Aug 18, 12:08 AM EDT | Tornado Warning | RNK | Surry | 37 min |
| Aug 18, 2:54 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.